Alert archive / Maine / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 70, NWS Caribou, ME

July 26, 2006Piscataquis County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 26, 2006, 2:20 PM EDT for Piscataquis County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2006, 2:20 PM EDT (18:20 UTC)
Expired
Jul 26, 2006, 3:00 PM EDT
In force
40 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Piscataquis County, ME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:09 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 26, 11:09 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1109 AM EDT WED JUL 26 2006

.SYNOPSIS...LOW CLOUDS BURNING OFF AS ANTICIPATE ACROSS NORTHERN
AND EASTERN MAINE. SHORTWAVE RIDGING ACROSS NORTHERN NEW ENGLAND
TODAY SHOULD SUPPRESS ORGANIZED CONVECTION DESPITE HUMID CONDITIONS.

&&

.SHORT TERM /REST OF TODAY THROUGH TONIGHT/...NO MAJOR UPDATES TO
THE SHORT-TERM GRIDS AS THE FORECAST IS IN GOOD ORDER.

&&

.MARINE...TWEAKED WAVE/WIND GRIDS BASED ON CURRENT OBSERVATION
TRENDS...SMALL CRAFT HEADLINE ALREADY DOWN...OTHERWISE NO
SIGNIFICANT CHANGES TO FORECAST.

&&

.PREVIOUS DISCUSSION...
/ISSUED 340 AM EDT WED JUL 26 2006/

SYNOPSIS...SOUTHERLY FLOW WILL PROVIDE WARM AND HUMID CONDITIONS
FOR THE REMAINDER OF THE WEEK. A SERIES OF UPPER TROUGHS WILL CROSS THE
REGION THURSDAY AND FRIDAY WITH POSSIBLE SHOWERS AND
THUNDERSTORMS.

SHORT TERM /TODAY THROUGH THURSDAY/...
WEAK SHORTWAVE RIDGE WILL BUILD OVER THE STATE TODAY WITH
PRIMARILY DRY CONDITIONS. HOWEVER...ANY WEAKNESS IN THE RIDGE
COULD PRODUCE AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON
INTO THE EVENING HOURS. MODELS INDICATE BEST CHANCE FOR A SHOWER
WILL BE OVER INTERIOR DOWNEAST SECTIONS TODAY. SOUTHWEST FLOW AT
ALL LEVELS WILL KEEP WARM AND MUGGY CONDITIONS OVER THE STATE
THROUGH THURSDAY. AS SHORTWAVE RIDGE MOVES EAST OF THE REGION
EARLY TONIGHT...UPPER TROUGH WILL MOVE JUST NORTH OF THE STATE
INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND
THURSDAY MAINLY OVER WESTERN AND NORTHERN SECTIONS.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LEANED W/A MODEL BLEND OF THE GFS & WRF ESP IN THE POP & QPF
FIELDS. ADJUSTMENTS WERE MADE FOR THE THURSDAY NIGHT INTO EARLY
FRIDAY TIME PERIOD W/FRONTAL BOUNDARY MOVING ACROSS THE STATE.
HAVE LIKELY POPS IN THERE ACROSS THE N & NW THROUGH EARLY FRIDAY
MORNING & THEN BRING POPS BACK TO CHC CATEGORY BY 12Z FRIDAY AS
BEST LIFT & UPPER SUPPORT PULLS TO THE ENE. MASSAGED THE POPS
FIELDS FROM 18-00Z FRIDAY AS AIRMASS DESTABILIZES W/SCTD SHOWERS &
TSTMS EXPECTED W/NEXT SHORT-WAVE APHCG FROM THE W.

NO CHGS WERE MADE BEYOND FRIDAY EVENING FOR CONTINUITY PURPOSES.
GFS MUCH FASTER W/BRING STRONGER COLD FRONT ACROSS THE REGION ON
SATURDAY W/DRIER AIRMASS FOR THE WEEKEND. ECMWF & GLOBAL GEM SUPPORT THE
GFS W/THIS SOLN.

ONLY MADE SLIGHT ADJUSTMENTS TO THE TEMPERATURES MAINLY TO THE
MAXES & THIS WAS DONE ACROSS THE DOWNEAST & CNTL AREAS. DWPTS WERE
ADJUSTED AS WELL TO ALIGN BETTER W/OUR NEIGHBORS TO THE S. DWPTS
TO REMAIN IN THE 60S THROUGH MID-AFTERNOON SATURDAY AS OF THE
APCHG COLD FRONT.

AVIATION...
MVFR VSBYS WILL BRIEFLY LOWER TO IFR CATEGORY ESP ACROSS NRN TAF
SITES W/PARTIAL CLEARING AFTER RAFL ON TUESDAY. DROPPED CIGS BLO
1K FT ACROSS NRN TAF SITES THROUGH 12Z & THEN CIGS BUMPED BACK UP
TO MVFR CATEGORY (2500 FT) FROM 12-14Z. LOOKING FOR CONDITIONS TO
GO VFR AFT 14Z W/THE HELP OF HEATING.

MARINE...
SOUTHERLY FLOW TO CONTINUE OVER THE WATERS THE NEXT 36 HOURS. WITH
SEAS 5 FT OR BELOW WILL DROP SCA WITH THIS PACKAGE AND EXPECT
SOUTHERLY SWELL TO CONTINUE THROUGH THE SHORT TERM. USED GFS FOR
WINDS OVER THE WATERS. WNAWAVE VERIFY A FOOT TOO HIGH THIS MORNING
SO WENT A FOOT BELOW THE GUIDANCE FOR SEAS TODAY.
LONG TERM: KEPT WAVE HEIGHTS WHERE THEY ARE AS SWELL TO CONTINUE
W/A 5 TO 6 FOOT SWELL EXPECTED INTO SAT AHEAD OF APCHG COLD FRONT.
SLIGHT ADJUSTMENTS WERE MADE TO THE WINDS TO BOOST THEM A FEW KTS
W/SLIGHT SLWY GRADIENT EXPECTED FRI INTO SAT. 10-15 KTS INTO SAT
SHOULD WORK. NO OTHER CHGS WERE MADE BEYOND SAT.

CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

SHORT TERM/MARINE...FOSTER
LONG TERM/MARINE...HEWITT

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 26, 5:47 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
547 AM EDT WED JUL 26 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-271000-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
547 AM EDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THIS
EVENING MAINLY ACROSS CENTRAL AND EASTERN MAINE INCLUDING THE
COASTAL REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON
FRIDAY AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS
COULD CONTAIN STRONG WIND GUSTS AND VERY HEAVY RAINFALL THURSDAY
AFTERNOON INTO THE EVENING. A COLD FRONT IS EXPECTED TO PASS THROUGH THE
STATE LATE SATURDAY WITH DRIER AND COOLER AIR FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:24 PM EDTSpecial Weather StatementCAR66 min
Jul 25, 8:33 PM EDTSpecial Weather StatementCARPiscataquis57 min
Jul 25, 8:54 PM EDTSevere Thunderstorm WarningCARPiscataquis36 min
Jul 26, 2:15 PM EDTSevere Thunderstorm WarningCARPenobscot45 min
Jul 26, 2:45 PM EDTSpecial Weather StatementCARAroostook60 min
Jul 26, 3:12 PM EDTSpecial Weather StatementCARPenobscot63 min
Jul 26, 3:51 PM EDTSevere Thunderstorm WarningCARPenobscot54 min
Jul 26, 4:05 PM EDTSpecial Weather StatementCARPenobscot55 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningCARPenobscot, Washington56 min
Jul 26, 4:43 PM EDTSevere Thunderstorm WarningCARPenobscot47 min
Jul 26, 5:13 PM EDTSevere Thunderstorm WarningCARWashington62 min
Jul 26, 5:49 PM EDTSpecial Weather StatementCARWaldo56 min
Jul 26, 6:05 PM EDTFlash Flood WarningCARWashington3 hr

Nearby

Severe Thunderstorm Warnings in Maine, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.